Q. What could be the reason for recurrent blood in stool and right-sided stomach pain?

Answered by
Dr. Kapil Gupta
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Apr 29, 2020 and last reviewed on: May 11, 2020

Hello doctor,

I would like to know the reason for pain in the stomach at the right side and blood in the stool. Once I had blood in stool previously and used homeopathy medicine to stop that, but it recurred after five days.

#

Hello,

Welcome to icliniq.com.

Stomach pain on the right side can occur due to a variety of reasons like stomach infection, appendicitis, infection in your intestine, and problems in your kidneys or the ureters (a tube that connects your kidneys to your urinary bladder).

Stomach pain with blood in stools is something to worry about. The cause for it can be acute infectious gastroenteritis, inflammatory bowel disease, or ulcer in your gastrointestinal tract.

To diagnose all of these, I need to ask you some questions. Do you have any fever? Do you have weight loss? How is the appetite? Is the blood in stools fresh blood or is it brownish red? Do you have any history of piles? Are the stools hard? Do you have any diarrhea? Does the stomach pain has any relation to food intake i.e. does it get relieved by eating food or does it increase on eating food?

Once you answer these questions, I would suggest what tests to be get done and how to treat the disease.

I hope this helps.

Thank you doctor,

No, I have no history of piles. Blood is sometimes fresh with liquid stool and sometimes maroon and yes, when I eat something then my stomach hurts a little. It never happened to me before and it started three days ago only. The stool is normal in the morning, but after eating it becomes liquid with blood. I have no weight loss and I have a fever for 10 days but it was before all these. I am suffering from blood in stools for the past six months. Is it piles? I have attached the picture.

#

Hello,

Welcome back to icliniq.com.

I have reviewed the image that you have sent. (attachment removed to protect patient identity). It does look like external hemorrhoid (piles). I would suggest you to do the following things:

Eat high-fiber foods. Eat more fruits, vegetables and whole grains. Doing so softens the stool and increases its bulk, which will help you avoid the straining that can worsen the symptoms of existing hemorrhoids. Add fiber to your diet slowly to avoid problems with gas.

Use topical treatments. Apply an over-the-counter hemorrhoid cream or suppository containing Hydrocortisone, or use pads containing witch hazel or a numbing agent. You can use Toplap gel and apply it on the anal area in the morning and evening.

Soak regularly in a warm bath or sitz bath. Soak your anal area in plain warm water for 10 to 15 minutes two to three times a day. You can do this by pouring lukewarm water in a huge bowel and pouring some Betadine solution in it and sitting as you sit in an Indian toilet over it making sure that your anal area is in contact with the water for two to three minutes.

Take oral pain relievers. You can use Acetaminophen, Aspirin or Ibuprofen temporarily to help relieve your discomfort. I would suggest you also to start iron tablets that will help your body to make more hemoglobin. You can take tablet Autrin once daily in the morning after food.

I would recommend you to see a general surgeon who will do a PR examination (per rectal examination) to see the severity of piles and also he would advise if you need a colonoscopy which is an investigation to see an image of your rectum and large intestines to delineate where exactly is the blood coming from. If you are scared to go to a hospital because of COVID and you think that the bleeding is not that much you can try the things that I have advised and see if it helps. If it does not please visit a hospital.

I hope this helps.


Was this answer helpful?

 | 


Related Questions:
Kindly suggest medicines for piles and blood in stools.

.. suggest the following to manage your painful piles. I suggest you start antibiotics preferably Ciplox TZ (Ciprofloxacin and Tinidazole) tablet twice daily. I also suggest you start tablet Lyser DP (Diclofenac, Serratiopeptidase, and Paracetamol...   Read full

I have stomach pain below the breast on the left side. Please help.

.. suffering from constipation. Because of it, you have stomach pain below the breast on the left side with difficulty in depositing waste. When there is constipation, the waste does not get clear entirely from the bowel. This results in bowel enlarg...   Read full

Is there any ayurvedic treatment for blood in stools?

.. read your query. According to your height and weight, your BMI (body mass index) is 26.23. Normal BMI should ranges between 18.5 to 24.9. So first of all, you need to reduce some weight. Blood while passing stool may have many reasons. But...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
The Perils of Social Media Addiction
Social media addiction affects both physical and mental health. Read this article to know more.  Read more»
COVID-19 - Second Wave
The second wave of COVID-19 is a red flag. Read more to know about the precautionary measures.  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.